Announcement

Collapse
No announcement yet.

What meds does everyone take?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • juliebean
    replied
    Beth,
    How did you test and treat for your candida allergy?
    Julie

    Leave a comment:


  • JackiePecora
    replied
    Hi Beth,
    Could you tell me what kind of Diflucan dosage you were on. I've had systemic yeast for over 2 years and have been taking Diflucan sporatically and am thinking that I should have taken it in a strong course.
    Now that the systemic yeast is under control, how is your bladder? What kind of specific testing did your doc do? I had an IGg antibody test along with a Candida blood test and also a stool test from the Smoky Mountain Labs. Both my husband and I are suffering with this. And I am sooo tired of the anti-yeast diet. Are you still on it?
    I really appreciate the info. There aren't a lot of people that look at systemic yeast as a real condition.
    Thanks,
    Jackie

    Leave a comment:


  • beth_s
    replied
    Hi Nancy! I can think of three things you might want to consider (I had severe vaginal itching after a yeast infection too, it was awful!).1) Check the ICN and ICA newsletters for a few months back; look for an article entitled something like 'Yeast Infection?, don't be too sure!' it's about other infections that can have the same symptoms but need different treatments. 2) It is possible that you may have systemic candida ie. yeast overgrowth throughout your body (this was what I had) You can also be allergic to yeast, such that even small amounts can cause a huge reaction.(I had this problem too). I was treated for the systemic candida by my Dr.,using relatively large doses of Diflucan, and radically changing my diet (no sugars or yeast products). Really the best way to deal with this is to find a Dr who is knowlegable about systemic candida; they can test you for this problem using blood tests and stool tests. Diflucan can be hard on your liver, and the "yeast dieoff" that it causes can make you feel temporarily worse before you get better. 3)Most if not all of the topical treatments for vaginal yeast infections contain contact irritants, which can cause all kinds of itching and burning, esp if you already have IC! These additives are preservatives, fillers, etc that have no medicinal value but simply add to the shelf life of the product. I no longer use ANY over-the-counter creams lubricants ,etc in, on or near my genitals; I use olive oil for a sex lube (when needed) and if I ever do need any type of medication for my crotch, I would have it made up additive-free by a compounding pharmacist. I would say if you are using ANY off the shelf creams to try to soothe yourself, STOP, at least for a few days, and see if that helps.
    Also, as you may know, the Vulvar Pain Foundation has lots of helpful info on vulvadynea.
    In my case it turned out that my itching was due to a combo of systymic candida, allergic reactions to any and all over the counter crotch creams, allergy to yeast, and I think nerve irritation due to pelvic floor dysfunction. I finally got rid of it by doing all of the above plus, once I was able, having pelvic floor physical therapy. Yay I haven't itched or burned in over two years (a personal record for me!). I hope this helps!- beth_s

    Leave a comment:


  • Kara
    replied
    Nancy,

    For the itching you may want to ask your doctor about Allegra or Claritin. They both help itching all over the body.

    As far as what other meds I take:

    Elavil-50mg at bedtime for pain and sleep, Buspar-30mg for anxiety at bedtime, Propranolol-20mg a day for anxiety, Alesse-BCP (take this every day so I don’t have to get any more periods-too painful with the IC), Neurontin-300mg every 6 hours for depression, Allegra 180mg for itching, Zoloft 50mg for anxiety, Darvocet for pain.

    Good Luck to you!
    I hope you find something that helps the horrible itching.


    Kara

    Leave a comment:


  • Nancy R
    started a topic What meds does everyone take?

    What meds does everyone take?

    I am still in the process of trying to find a doctor here in NYC that knows anything about vulvodynia. I have had itching, rawness, dryness, etc vaginally and rectally after treatment for a yeast infection. This has now been going on since the beginning of April and I can't believe how little doctors know about this...even less than IC! I wanted to know what everyone is taking, especially for the itching b/c that is my main symptom. I thought about asking my uro to start me on either Neurontin or Effexor XR. Also, is there any hope for a sex life with this? I had finally gotten almost 100% better IC-wise and was able to have pain-free sex again and then this happened! Also, id anyone knows of any good docs for vulvodynia in the NYC area I'd greatly appreciate your suggestions. You can email me directly at [email protected] if you prefer. Thank you.

    -Nancy
Working...
X